Thunderstorm Wind, Somerset
- When
- May 28, 2:05 PM EST
- Where
- Somerset County, Middle Bush
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.500, -74.533
A trained SKYWARN Spotter measured a wind gust to 59 mph during a severe thunderstorm in Franklin Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A trained SKYWARN Spotter measured a wind gust to 59 mph during a severe thunderstorm in Franklin Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 28, 9:50 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1050 AM EDT FRI MAY 28 2004 WILL ISSUE UPDATED FCST TO REMOVE MORNING WORDING. SFC ANALYSIS SHOWS LOW PRES JUST N OF NY STATE BORDER. COLD FRONT XTNDS FM LOW SW THRU W NY...ACROSS NW PA...THEN INTO OH AND S IN. WARM FNT XTND FM THE LOW PRES S INTO NYC REGION THEN INTO ATLANTIC WATERS. TROF BTWN THE TWO FNTL ZONES XTNDS FM E PA INTO NC. FINGER OF MOIST AIR WITH DP/S MID 60S TO AROUND 70 STREAMS UP AHD OF TROF AND CVRS MOST OF FA. SHRA/TSTM CONT ESP IN E FA...BUT CVRG HAS DCRSD. WILL KEEP PVS PCPN AFTN WORDING OF CHANCE BUT NUDGE UP PERCENT TO 50. WILL KEEP CUR TEMP FCST. LOTS O CLDS...BUT WAA AND LATE SPRING HEATING ENUF TO KEEP TEMPS RISING. WOODWORTH PREV AFD*********************************************************** .SHORT TERM (TODAY AND TONIGHT)... IR STLT LOOP OVERNIGHT SHOWS EXTSV MID/HI CLD COVER OVR THE MID ATLANTIC RGN...SOME OF IT BEING HI-LVL BLOW OFF FROM TSTMS OVER THE OH VLY. THE AIR MASS OVER US IS QUITE HUMID WITH MID 60S DEWPTS AND IT REMAINS SMWHT UNSTABLE EVEN LATE AT NIGHT. SCT SHRA AND TSRA CONT TO DVLP ATTM...WITH THE STGST CLUSTER NOW MOVG ACRS THE CHES BAY INTO CNTRL DELMARVA. THE SFC CDFNT REMAINS WELL TO THE NW WITH A PRE-FRNTL SFC TROF EXTDG SWD ACRS ERN PA INTO THE UPPER CHES BAY. CONDS APPEAR FVRBL FOR MORE WDSPRD TSTMS THIS MRNG AHD OF THE CDFNT...SO HAVE INCRD POPS TO LIKELY FOR FIRST HALF OF TDA. THEN THE PRE-FNTL TROF IS FCST TO MOVE EWD AND THE SFC WINDS OVR THE AREA BECOME MORE W TO NW. HWVR...THE CDFNT IS NOT YET THRU THE AREA AND THE AIR MASS RETAINS SOME INSTBY...SO IT SEEMS PRUDENT TO KEEP A CHC FOR TSTMS INTO THE ERY AFTN N AND W OF PHILA...AND LATE AFTN FURTHER S AND E. COOLER AND MUCH DRIER AIR IS FCST TO SPREAD INTO THE AREA TONIGHT ON NW WINDS BEHIND THE CDFNT. CLOUDS SHOULD CLEAR FROM THE NW TO SE DURG THE AFTN AND EVE HOURS. && .LONG TERM (SATURDAY AND BEYOND)... SAT AND SUN STILL LOOK TO BE PLEASANT AND MILD AS SFC HIGH PRES AND UPPER LVL RDG AXIS BUILD OVER THE NERN US. SOME CLDS AND HUMIDITY BEGIN TO RETURN FROM THE S LATE SUN OR SUN NIGHT BUT NO PRECIP IS EXPECTED UNTIL MEMORIAL DAY. THEN THERE IS A CHC FOR TSTMS AHD OF A FNTL PASSAGE LATE IN THE DAY. && .MARINE... SOUTHERLY FLOW AHEAD OF THE COLD FRONT THIS MRNG THEN WINDS BECOME MORE WEST THIS AFTN BEFORE TURNING AROUND TO THE NW TNGT. WINDS AND SEAS DONT LOOK LIKE THEY REACH SCA CRITERIA ALTHOUGH BUOY 44009 GUIDANCE SHOWS 5 FT THIS AFTN. I THINK THIS IS OVERDONE. THEN HIGH PRES BUILDS IN OVER THE WEEKEND WITH THE OFFSHORE FLOW BECOMING SOUTHERLY DURING SUN AS THE HIGH MOVES E. WE DONT EXPECT SCA CONDITIONS THROUGH THE PERIOD. && .AVIATION... AN AREA OF STRATUS OVER NJ HAS BEEN BREAKING UP ON THE EDGES TO THE WEST AS YOU HEAD TOWARD PHL AND ILG. THE SHWRS AND TSTMS OVER VA/WV SHOULD MOVE OVER THE REGION BY 12Z AND CONTINUE INTO THE MRNG. THIS PCPN SHOULD BREAK UP MOST OF THE STRATUS EXCEPT NEAR THE COAST WITH THE WIND FETCH REMAINS FROM THE OCEAN. IN MD/DE/SNJ...CIG SHUD BE AROUND 1 THSD FT AND A BIT HIGHER FARTHER N BUT VSBY SHOULD DROP SOME IN LIGHT FOG. LOWER CONDITIONS ARE LIKELY IN SHOWERS AND TSTMS WHERE CIGS AND VSBY WILL DROP IN PSBLY HEAVY RAIN. CONDITIONS WILL IMPROVE RAPIDLY TO VFR AROUND MIDDAY. && .PRELIMINARY POINT TEMPS/POPS... MPO 72 45 65 38 / 70 10 0 10 ABE 76 49 71 42 / 70 10 0 10 RDG 77 50 71 43 / 70 10 0 10 PHL 80 56 75 52 / 60 20 0 10 12N 76 50 69 43 / 70 10 0 10 SMQ 78 52 72 45 / 70 10 0 10 TTN 79 53 72 47 / 70 10 0 10 MIV 79 55 73 50 / 60 20 0 10 N55 75 56 69 55 / 60 20 0 10 ACY 78 54 71 51 / 60 20 0 10 ILG 79 54 72 51 / 60 20 0 10 DOV 78 55 73 52 / 60 20 0 10 GED 80 55 74 52 / 60 30 0 10 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && AMC/RNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EDT FRI MAY 28 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027- PAZ054-055-060>062-067>071-290930- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 530 AM EDT FRI MAY 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AMC
The Philadelphia radar (KDIX), 62 km away, was scanning. The volume nearest the first event began at 19:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2004Every state in 2004This day in weather historyWarnings in New Jersey, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398046.